Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 2, 2016, 3:40 AM MST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:40 AM MST (10:40 UTC)
- Expired
- Aug 2, 2016, 4:45 AM MST
- In force
- 65 min
- Issued by
- NWS Phoenix, AZ
The radar
The Las Vegas radar (KESX), 180 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 10.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WWUS85 KPSR 021040
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
340 AM MST TUE AUG 2 2016
AZZ020-021-CAZ031-032-021145-
LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ-
RIVERSIDE COUNTY/EASTERN DESERTS CA-
LOWER COLORADO RIVER VALLEY CA CA-
340 AM MST TUE AUG 2 2016
...SPECIAL WEATHER STATEMENT...
AT 338 AM MST/338 AM PDT/...DOPPLER RADAR WAS TRACKING A LINE OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING FROM
NEAR PARKER TO 8 MILES SOUTH OF VIDAL JUNCTION...AND MOVING WEST AT
10 MPH.
WINDS IN EXCESS OF 30 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THESE STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING TWO
INCH PER HOUR RAINFALL RATES.
LOCATIONS IMPACTED INCLUDE...
PARKER...BUCKSKIN MOUNTAIN PARK AND POSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3429 11406 3402 11405 3393 11481 3408 11478
3408 11444 3411 11441 3414 11432 3417 11429
3417 11425 3426 11415 3430 11413
TIME...MOT...LOC 1038Z 088DEG 8KT 3408 11421 3406 11463
$$
CKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:25 AM MST, 15 minutes earlier.
Area forecast discussion, Aug 2, 3:25 AM MST, 15 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 325 AM MST TUE AUG 2 2016 .SYNOPSIS... A excessively humid monsoon airmass will continue to cover the region today, with the best chance of afternoon and evening thunderstorms over central and eastern Arizona. A drier and more stable airmass will begin to spread into the area from the west, pushing thunderstorm activity into eastern Arizona Wednesday and Thursday. An even drier and warmer airmass will cover the region Thursday through next Tuesday, bringing a temporary end to thunderstorm chances. && .DISCUSSION... Today and tonight... Upper air data continued to showed an excessively moist airmass over southeast CA and most of AZ. Most support aloft, with a huge north/south deformation zone, will occur in southeast AZ this afternoon and evening favoring widespread convection. Elsewhere, thermodynamically driven storms will favor the mountains north through east of Phoenix. Modeled soundings for our area in south central AZ indicate between 1500-1700 j/kg of CAPE over the mountains with much lower amounts, about 300 to 400 j/kg in the deserts vicinity Phoenix. Convective trigger temperatures also seem to be close to max heating time over the mountains and deserts of south central AZ. As usual, diurnal convection will favor the mountains today with desert storm initiation coming from outflow boundaries. In southeast CA and southwest AZ there is a slight chance of afternoon and evening thunderstorms. Wednesday... Upper level winds begin consolidating from the southwest late in the day with warm 500 mb temperatures spreading in from the southwest, in the minus 4 deg C range which is warmer than the usual minus 6-7 deg during the monsoon. Therefore a more stable atmosphere will begin moving in from the west Wednesday afternoon, along with thinning moisture. Therefore a slight chance of diurnal convection is forecast over south central AZ, with the best chance over the mountains of southern Gila County. Thursday through Tuesday... A warmer and drier airmass will continue to spread across southwest and south central AZ from the west. Afternoon temperatures on the deserts will warm into the 108 to 110 degree range, which is a few degrees above normal. Only a slight chance of afternoon and evening showers and thunderstorms are forecast over the mountains of southern Gila County zone 24 near the higher elevations of the White Mountains. && .AVIATION... South-Central Arizona Including KPHX, KIWA, and KSDL: Mainly southerly winds to persist for the terminals before easterly oriented outflows drop into the area from the higher terrain. Easterly transition winds may have some enhanced gusts of 20 to 30 kts at times. Easterly wind should continue overnight, with some periodic VRB headings. BKN to OVC mid level decks will persist into the evening, generally AOA 14kft. Some isolated shower activity may develop overnight, but not have enough coverage attm to warrant any VCSH inclusion for the 06z TAFs. Southeast California/Southwest Arizona including KIPL and KBLH: Winds will be mostly southerly and occasionally breezy throughout the period. Storm activity should stay generally east of the CO River tonight, but some sudden wind shifts in storm outflows may develop into KBLH this evening. Mid level SCT to BKN clouds will persist into the evening, generally 10-14kft in coverage. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Thursday through Monday... A gradual drying and warming trend beginning Thursday will reduce rain chances and keep most thunderstorms confined to the Tonto Foothills and southern Gila county on Thursday through Monday. Expect near normal high temperatures through Friday to increase to a bit above normal beginning Saturday as conditions become drier. Minimum humidities of 19 to 27 percent on Thursday will steadily decline each day until they reach 9 to 18 percent on Monday. Good to excellent overnight recoveries on Thursday will steadily fall, becoming fair in the lower deserts, to good at higher elevations, by Sunday. && .SPOTTER INFORMATION STATEMENT... Spotter activation could be possible on Tuesday. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook...Twitter...and at weather.gov/phoenix DISCUSSION...Vasquez AVIATION...Nolte FIRE WEATHER...Sawtelle
In the hours before
Special weather statement, Aug 2, 3:40 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
340 AM MST TUE AUG 2 2016
AZZ020-021-CAZ031-032-021145-
LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ-
RIVERSIDE COUNTY/EASTERN DESERTS CA-
LOWER COLORADO RIVER VALLEY CA CA-
340 AM MST TUE AUG 2 2016
...SPECIAL WEATHER STATEMENT...
AT 338 AM MST/338 AM PDT/...DOPPLER RADAR WAS TRACKING A LINE OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING FROM
NEAR PARKER TO 8 MILES SOUTH OF VIDAL JUNCTION...AND MOVING WEST AT
10 MPH.
WINDS IN EXCESS OF 30 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THESE STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING TWO
INCH PER HOUR RAINFALL RATES.
LOCATIONS IMPACTED INCLUDE...
PARKER...BUCKSKIN MOUNTAIN PARK AND POSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3429 11406 3402 11405 3393 11481 3408 11478
3408 11444 3411 11441 3414 11432 3417 11429
3417 11425 3426 11415 3430 11413
TIME...MOT...LOC 1038Z 088DEG 8KT 3408 11421 3406 11463
CKThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:33 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 1, 6:26 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 1, 6:38 PM MST | Special Weather Statement | PSR | La Paz | 52 min |
| Aug 2, 4:31 AM MST | Areal Flood Advisory | PSR | La Paz | 119 min |
| Aug 2, 9:58 AM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Aug 2, 2:31 PM MST | Areal Flood Advisory | PSR | La Paz | 4 hr |
| Aug 2, 3:08 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 2, 3:48 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 2, 3:56 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 3 hr |
| Aug 2, 4:16 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 2, 4:28 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 2, 4:43 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 2, 4:58 PM MST | Special Weather Statement | PSR | Maricopa | 47 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.